MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J215H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: 1.How many sutures that needles pop off issue during this single procedure? approximately 8-10 sutures malfunctioned.2.Please clarify when the event occurs (pre-op, intra-op, post-op) the event occurred intra operatively 10/23/23 and 10/25/23.3.Please clarify if all the devices are from the same lot number.All the devices were lot # thmemd.4.Any patient consequences? no harm came to the patients.5.Status of product return.The actual sutures had been tossed in the sharps container.I have the outer packages from 2 of the sutures.The rest had already been thrown out before it was brought to my attention.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that "the event occurred intra operatively 10/23/23 and 10/25/23." can you please confirm that the needle pull off issue occurred during one single procedure? -was there a second procedure involving with the same patient? please clarify, since two events dates were reported.Events reported via: 2210968-2023-09405, 2210968-2023-09396, 2210968-2023-09397, 2210968-2023-09398, 2210968-2023-09399, 2210968-2023-09400, 2210968-2023-09402, 2210968-2023-09403, 2210968-2023-09404.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery in 2023 and suture was used.During the procedure, it was reported by the distributor that the needles kept popping off the suture.Devices are available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/28/2023 a review of the batch manufacturing records was conducted, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-09405, 2210968-2023-09396, 2210968-2023-09397, 2210968-2023-09398, 2210968-2023-09399, 2210968-2023-09400, 2210968-2023-09402, 2210968-2023-09403, 2210968-2023-09404.

Brand Name
VCL CT BRD UD 27IN 3-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18253017
Report Number2210968-2023-09401
Device Sequence Number12423055
Product Code GAM
UDI-Device Identifier10705031038240
UDI-Public10705031038240
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ215H
Device Lot NumberTHMEMD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown